Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 12, NWS Mobile, AL
NWS Mobile, AL issued this wind advisory at Sep 27, 2022, 3:01 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; 9 counties in Alabama; 5 counties in Mississippi. It took effect at Sep 27, 2022, 10:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2022, 3:01 PM CDT (20:01 UTC)
- In effect from
- Sep 27, 2022, 10:00 PM CDT
- Expired
- Sep 29, 2022, 4:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 64 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WWUS74 KMOB 272001 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 301 PM CDT Tue Sep 27 2022 ALZ265-266-FLZ202-204-206-280415- /O.NEW.KMOB.WI.Y.0012.220928T0300Z-220929T0300Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 301 PM CDT Tue Sep 27 2022 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM CDT WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...From 10 PM this evening to 10 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
850 WWUS74 KMOB 280332 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1032 PM CDT Tue Sep 27 2022 ALZ265-266-FLZ202-204-206-281200- /O.CON.KMOB.WI.Y.0012.000000T0000Z-220929T0300Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1032 PM CDT Tue Sep 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT WEDNESDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 40 mph. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until 10 PM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
743 WWUS74 KMOB 280916 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 416 AM CDT Wed Sep 28 2022 ALZ051>053-055-056-059-060-261>264-FLZ201-203-205-MSZ067-075-076- 078-079-281730- /O.EXB.KMOB.WI.Y.0012.000000T0000Z-220928T2300Z/ Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Wayne-Perry- Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 416 AM CDT Wed Sep 28 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ265-266-FLZ202-204-206-281730- /O.EXT.KMOB.WI.Y.0012.000000T0000Z-220929T0900Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 416 AM CDT Wed Sep 28 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
514 WWUS74 KMOB 281551 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1051 AM CDT Wed Sep 28 2022 ALZ051>053-055-056-059-060-261>264-FLZ201-203-205-MSZ067-075-076- 078-079-282300- /O.CON.KMOB.WI.Y.0012.000000T0000Z-220928T2300Z/ Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Wayne-Perry- Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1051 AM CDT Wed Sep 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ265-266-FLZ202-204-206-290000- /O.CON.KMOB.WI.Y.0012.000000T0000Z-220929T0900Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1051 AM CDT Wed Sep 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
420 WWUS74 KMOB 281753 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 1253 PM CDT Wed Sep 28 2022 ALZ051>053-055-056-059-060-261>264-FLZ201-203-205-MSZ067-075-076- 078-079-282300- /O.CON.KMOB.WI.Y.0012.000000T0000Z-220928T2300Z/ Choctaw-Washington-Clarke-Monroe-Conecuh-Escambia-Covington- Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Escambia Inland-Santa Rosa Inland-Okaloosa Inland-Wayne-Perry- Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Homewood, Monroeville, Evergreen, Atmore, Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Century, Molino, Walnut Hill, Jay, Milton, Crestview, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 1253 PM CDT Wed Sep 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Portions of south central and southwest Alabama, northwest Florida and southeast Mississippi. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ265-266-FLZ202-204-206-290300- /O.CON.KMOB.WI.Y.0012.000000T0000Z-220929T0900Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 1253 PM CDT Wed Sep 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
545 WWUS74 KMOB 290133 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 833 PM CDT Wed Sep 28 2022 ALZ265-266-FLZ202-204-206-290900- /O.CON.KMOB.WI.Y.0012.000000T0000Z-220929T0900Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- Including the cities of Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Bagdad, Gulf Breeze, Navarre, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 833 PM CDT Wed Sep 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph, especially along the coast. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Until 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Sep 27, 1:08 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 27, 1:08 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
108 PM CDT Tue Sep 27 2022
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 105 PM CDT Tue Sep 27 2022
General VFR conditions expected through the forecast. North to
northeasterly winds 10 to 15 knots and gusty will rise to 15 to
20 knots and gusty by the end of the forecast Wednesday. With
temperatures cooling overnight shrinking the boundary layer, Low
level winds shear is expected to become a problem by late evening
through the overnight hours. Areas along and south of Highway 84
are expected to be most affected.
/16
&&
.NEAR TERM...
(Now through Wednesday)
Issued at 105 PM CDT Tue Sep 27 2022
Through the Near Term, increasing north to northeasterly winds
over the area as Ian moves onshore over the Florida Peninsula
will continue to usher in a drier and cooler airmass. Well below
seasonal temperatures are expected (high temperatures in the upper
70s to lower 80s with low temperatures dropping to around 5o well
north of Highway 84 to upper 50s south of I-10).
The biggest issue in the Near Term is the continued influx of dry
air, with daytime relative humidity values dropping into the
20-25% or lowwe over the forecast area this afternoon and again
Wednesday. Combined with the stronger winds, burning is
discouraged.
Am going to issue a wind advisory in the coming package for our
coastal zones beginning tonight lasting through Wednesday, with
frequent gusts above 35kt expected.
/16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 53 81 50 78 54 82 60 85 / 0 0 0 0 0 10 20 20
Pensacola 57 82 55 80 59 82 65 84 / 0 0 0 0 10 20 30 30
Destin 60 82 59 80 63 82 66 83 / 0 0 0 10 10 30 30 30
Evergreen 49 79 48 76 52 79 58 79 / 0 0 0 0 0 20 30 30
Waynesboro 50 79 46 77 50 79 55 79 / 0 0 0 0 0 10 10 20
Camden 50 77 48 76 50 78 57 75 / 0 0 0 0 0 20 20 30
Crestview 52 81 52 78 56 80 62 80 / 0 0 0 0 10 30 30 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Red Flag Warning from 11 AM to 7 PM CDT Wednesday for ALZ051>060-
261>266.
Red Flag Warning until 7 PM CDT this evening for ALZ059-060-
261>266.
High Rip Current Risk from Wednesday morning through late Friday
night for ALZ265-266.
FL...Red Flag Warning from 11 AM to 7 PM CDT Wednesday for FLZ201>206.
Red Flag Warning until 7 PM CDT this evening for FLZ201>206.
High Rip Current Risk from Wednesday morning through late Friday
night for FLZ202-204-206.
MS...Red Flag Warning from 11 AM to 7 PM CDT Wednesday for MSZ067-075-
076-078-079.
Red Flag Warning until 7 PM CDT this evening for MSZ078-079.
GM...Small Craft Advisory until 6 PM CDT Thursday for GMZ630-633>636.
Small Craft Advisory until 10 PM CDT this evening for GMZ631-632-
650-655-670-675.
Gale Warning from 10 PM this evening to 6 PM CDT Thursday for
GMZ631-632-650-655-670-675.
Small Craft Advisory from 6 PM Thursday to 6 AM CDT Saturday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:33 AM CDT | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 61 hr |
| Sep 27, 4:50 AM CDT | Red Flag Warning | MOB | Escambia, Okaloosa, Santa Rosa | 14 hr |
| Sep 27, 4:50 AM CDT | Red Flag Warning | MOB | Escambia, Okaloosa, Santa Rosa | 38 hr |
| Sep 27, 10:26 AM CDT | Gale Warning | MOB | 58 hr | |
| Sep 27, 10:26 AM CDT | Small Craft Advisory | MOB | 65 hr |
Nearby
Wind Advisories in Alabama, 2022Wind Advisories in Mississippi, 2022Wind Advisories in Florida, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.